| Model Number |
1883040BRC |
| Medical Device Problem Code |
Vibration (1674)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/03/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported during intra-op that the device could not get the bur to stay seated properly in the m5 handpiece.It would rotate correctly initially (when testing as part of the setup) but as soon as the bur was brought into contact with bone it would spin off and become dislodged from the handpiece.This happened several times, almost like it would not securely insert into the handpiece.The establishment are not allowed to keep contaminated items (since this has already come into contact with the patient) so they are unable to return the affected bur for investigation.The surgeon mentioned this has happened the last 4 or 5 times he has used this bur.Procedure was completed with back-up products.There was no patient impact.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative